MAUDE Adverse Event Report: COOK INC SYDNEY IVF MICROVOL EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC SYDNEY IVF MICROVOL EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G18740
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It has been reported that prior to an in vitro fertilization (ivf) procedure of an embryo transfer into the uterine cavity of a (b)(6) year old female patient using a sydney ivf microvol embryo transfer catheter set, the healthcare professional noted an impurity in the catheter.Another similar device was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional details have been requested regarding the patient and event.At this time no additional information has been provided.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, quality control data, and specifications.One device was returned for investigation.The visual examination noted unknown foreign matter in the catheter.Under magnification, prior to flushing the catheter with 2.5 ml of deionized water, the unknown foreign matter was confirmed on the inner lumen.After flushing with 2.5 ml of deionized water, the unknown foreign matter did not move position.Under microscopic magnification the "unknown foreign matter" resembled material imperfections similar to micro-scratches or air pockets.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The complaint device was observed under magnification and confirmed the presence of some unknown anomaly.After flushing the catheter, with de-ionized water, the unknown anomaly was observed under microscopic magnification and the anomaly resembled material imperfections similar to micro scratches, air pockets or micro-cracks in the catheter material.Current quality control documentation calls for the device inspection for foreign matter and device flaws, this complaint will not be considered as manufactured out of specification as the material imperfection is only noticeable under magnification.As a sample of each lot is mouse embryo assay (mea) tested prior to distribution, it is likely that the complaint device would have functioned without issue and not hindered embryo cell growth.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SYDNEY IVF MICROVOL EMBRYO TRANSFER CATHETER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8842415
Report Number1820334-2019-01871
Device Sequence Number1400725
Product Code MQF
UDI-Device Identifier00827002187405
UDI-Public(01)00827002187405(17)220102(10)9380559
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Model NumberG18740
Device Catalogue NumberK-JETS-7019-SIVF
Device Lot Number9380559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight56